Arkansas, 2024

Tornadoes and Hail in Arkansas, May 26, 2024

May 26, 2024 · NWS TSA · 30 events in 4 counties and zones

Severe thunderstorms developed over western Oklahoma during the afternoon of the 25th, along a sharpening dry line, and moved east across Oklahoma during the evening, and across northwestern Arkansas during the early morning hours of the 26th. The atmosphere east of the dry line across Oklahoma and western Arkansas was moist and very unstable.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
2
Property damage
$110 million
Crop damage
None recorded
Events
30

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Severe thunderstorms developed over western Oklahoma during the afternoon of the 25th, along a sharpening dry line, and moved east across Oklahoma during the evening, and across northwestern Arkansas during the early morning hours of the 26th. The atmosphere east of the dry line across Oklahoma and western Arkansas was moist and very unstable. Wind fields above the ground and deep layer wind shear strengthened during the afternoon through the early morning hours of the 26th, as an upper level disturbance translated into the Southern Plains. Additionally, low level wind shear increased late in the evening and continued very strong into the early morning hours of the 26th. These conditions were very supportive for the development of supercell thunderstorms. One of these supercells became particularly intense and long-tracked as it moved across northeastern Oklahoma and northwestern Arkansas, producing multiple tornadoes, several of which were strong. Large hail to baseball size and swaths of damaging straight-line wind also occurred, resulting in considerable damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 25, 11:38 PM CST, 23 minutes earlier.

Area forecast discussion, May 25, 11:38 PM CST, 23 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1238 AM CDT Sun May 26 2024

...New AVIATION...

.SHORT TERM...
(The rest of tonight)
Issued at 920 PM CDT Sat May 25 2024

Update mainly is for adding tornado watch 311 which will include
most of NE OK and far NW AR. Bulk of storm coverage is expected
to stay north of I 40 tonight, though isolated to widely scattered
storms that develop across SE OK and WC AR will still have severe
potential. Made some adjustments to PoPs through 06 based on
expected coverage, and just a few minor tweaks to PoPs in the
06-12z time frame. Overnight temperatures look reasonable at this
time.

Updated ZFP/AFM/PFM already sent

&&

.LONG TERM...
(Tomorrow through Saturday)
Issued at 230 PM CDT Sat May 25 2024

Thunderstorms are expected to have waned and / or focused more
east of the local region by early Sunday. However, the cold front
associated with the passing wave will not clear western AR and SE
OK until late afternoon and conditions will become increasingly
unstable ahead of the boundary. Veered low level winds will limit
frontal convergence and overall storm coverage is likely to be
low, however at least isolated storms are possible along the
boundary by mid to late afternoon before the front clears the
forecast area to the east and south. Otherwise, dry weather and
warm weather will prevail west of the front. Sfc high pressure
builds across the region Monday providing a pleasant day area
wide.

The pattern transitions toward more northwesterly flow through the
southern Plains by Tuesday with daily thunderstorm complexes
likely to develop and track in or near the forecast area from
Tuesday night through Thursday. Locally heavy rainfall and at
least a limited risk of severe weather would accompany these
events.

By late week into next weekend the pattern reverts to more
southwesterly flow aloft and likely remains unsettled with daily
thunderstorm chances continuing.

&&

.AVIATION...
(06Z TAFS)
Issued at 1238 AM CDT Sun May 26 2024
Supercell continues to track east early this morning across far
northeast Oklahoma and will likely impact KXNA/KROG in the 06-07Z
time range. LIFR conditions will be likely with the potential for
severe gusts/large hail. Supercell located along the OK/KS state
line should remain north of KBVO. Additional storms are developing
across portions of eastern Oklahoma in strong low level jet and a
few of these storms could also briefly impact NW AR TAF sites
overnight. Otherwise, strong and gusty southwest winds will develop
during the day Sunday. VFR conditions will prevail through the
remainder of the TAF period.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   89  62  87  62 /   0   0   0   0
FSM   91  66  89  63 /  20  20   0  10
MLC   91  64  89  62 /   0  10   0  10
BVO   88  58  86  58 /  10   0   0   0
FYV   87  61  85  59 /  20  10   0   0
BYV   88  61  84  59 /  30  10   0   0
MKO   90  62  85  60 /   0   0   0  10
MIO   86  59  83  59 /  10  10   0   0
F10   91  61  86  60 /   0   0   0  10
HHW   89  65  89  63 /  10  10   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...23
LONG TERM....07
AVIATION...12
Hazardous weather outlook, May 25, 4:03 PM CST, 7 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
503 PM CDT Sat May 25 2024

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
503 PM CDT Sat May 25 2024

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Through Tonight.

TORNADO.
	RISK...Elevated.
	AREA...Eastern Oklahoma.
	ONSET...This evening.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...This evening.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Severe storms are underway across northwest Texas and
southwest Oklahoma, with additional development across the Texas and
Oklahoma panhandles late this afternoon. As these storms move east
towards central Oklahoma, the potential for severe thunderstorms
across parts of eastern Oklahoma remains in place later this
evening. The storms will likely be widely scattered, but will pose
the threat of large hail, damaging wind gusts, and tornadoes. As
activity moves further into eastern Oklahoma, storms are expected to
weaken some as they move into Arkansas. Further north, an organized
MCS that track east across southern Kansas may clip parts of far
northeast Oklahoma and northwest Arkansas late tonight. These storms
will carry mainly a damaging wind threat along with an isolated
tornado potential.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Thunderstorm Potential...High Wind Potential.
MONDAY...No Hazards.
TUESDAY THROUGH THURSDAY...Thunderstorm Potential.
FRIDAY...Thunderstorm Potential...Heavy Rain Potential.

EXTENDED DISCUSSION...
A couple of quiet days are expected for the remainder of the
holiday weekend. A few thunderstorms will be possible on Sunday
across far eastern Oklahoma and northwest Arkansas as a cold front
moves through, but will quickly shift eastward. Nightly
thunderstorm chances will return by mid week as northwest flow
aloft sets up and chances increase for storm complexes moving into
the region overnight. Some severe potential will likely exist on
those nights, along with the threat for heavy rainfall and
isolated flooding.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, May 25, 7:30 PM CST, 4 hours 31 minutes before
Special Weather Statement
National Weather Service Tulsa OK
830 PM CDT Sat May 25 2024

OKZ054-059-260230-
Osage OK-Pawnee OK-
830 PM CDT Sat May 25 2024

...STRONG THUNDERSTORMs WILL IMPACT NORTHERN OSAGE AND NORTH CENTRAL
PAWNEE COUNTIES THROUGH 930 PM CDT...

At 829 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
southwest of Tonkawa, moving northeast at 55 mph. Other strong
thunderstorms were northwest of Grainola.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Pawhuska...                       Fairfax...
Barnsdall...                      Shidler...
Wynona...                         Burbank...
Grainola...                       Foraker...
Pearsonia...                      Southern Kaw Lake...
Webb City...                      Tallant...
Apperson...                       Pershing...
Nelagoney...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1100 PM CDT for northeastern
Oklahoma.

&&

LAT...LON 3700 9639 3653 9614 3651 9701 3653 9698
      3655 9690 3658 9689 3660 9692 3658 9698
      3659 9705 3660 9704 3668 9706 3670 9703
      3668 9694 3675 9689 3674 9683 3677 9682
      3678 9675 3700 9675
TIME...MOT...LOC 0129Z 239DEG 50KT 3665 9734

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

69
Special weather statement, May 25, 11:21 PM CST, 40 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1221 AM CDT Sun May 26 2024

OKZ057-058-062-063-260545-
Craig OK-Delaware OK-Ottawa OK-Mayes OK-
1221 AM CDT Sun May 26 2024

...A STRONG THUNDERSTORM WILL IMPACT CRAIG...NORTHERN DELAWARE...
OTTAWA AND NORTHEASTERN MAYES COUNTIES THROUGH 1245 AM CDT...

At 1220 AM CDT, Doppler radar indicated a strong thunderstorm over
Big Cabin, moving east at 60 mph. Several other strong thunderstorms
will also affect this area.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Miami...                          Vinita...
Baxter Springs...                 Jay...
Grove...                          Commerce...
Seneca...                         Fairland...
Afton...                          South West City...
Quapaw...                         Langley...
Adair...                          Welch...
Bernice...                        Ketchum...
Bluejacket...                     Wyandotte...
Disney...                         Big Cabin...

This includes Interstate 44 between mile markers 271 and 324.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 500 AM CDT for northwestern
Arkansas...and northeastern Oklahoma.

&&

LAT...LON 3641 9461 3643 9527 3653 9533 3700 9531
      3700 9462
TIME...MOT...LOC 0520Z 252DEG 53KT 3656 9520

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

69
Local storm report, May 25, 11:22 PM CST, 39 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
1222 AM CDT Sun May 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1128 PM     Tornado          Claremore               36.31N 95.62W
05/25/2024                   Rogers             OK   Official NWS Obs

            TDS on radar, numerous reports of damage in
            Claremore.

&&
Special weather statement, May 25, 11:26 PM CST, 35 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1226 AM CDT Sun May 26 2024

OKZ066-070-071-260600-
Muskogee OK-Okmulgee OK-McIntosh OK-
1226 AM CDT Sun May 26 2024

...STRONG THUNDERSTORMS WILL IMPACT MCINTOSH...CENTRAL MUSKOGEE AND
SOUTHEASTERN OKMULGEE COUNTIES THROUGH 100 AM CDT...

At 1226 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from near Dewar to 7 miles southeast of Henryetta.
Movement was northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Muskogee...                       Henryetta...
Checotah...                       Warner...
Morris...                         Dewar...
Schulter...                       Oktaha...
Taft...                           Boynton...
Grayson...                        Council Hill...
Rentiesville...                   Hoffman...
Stidham...                        Lake Eufaula State Park...
Keefeton...                       Wainwright...
Summit...                         Hitchita...

This includes Interstate 40 in Oklahoma between mile markers 237 and
280.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 500 AM CDT for northeastern
Oklahoma.

&&

LAT...LON 3581 9546 3580 9542 3581 9540 3544 9522
      3526 9592 3552 9604
TIME...MOT...LOC 0526Z 245DEG 47KT 3548 9596 3536 9590

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Special weather statement, May 25, 11:34 PM CST, 27 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1234 AM CDT Sun May 26 2024

OKZ049-260600-
Pushmataha OK-
1234 AM CDT Sun May 26 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN PUSHMATAHA COUNTY
THROUGH 100 AM CDT...

At 1233 AM CDT, Doppler radar indicated a strong thunderstorm 7 miles
west of Moyers, moving east at 55 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Antlers...                        Snow...
Moyers...                         Nashoba...
Kosoma...                         Kellond...
Cloudy...                         Eubanks...
Darwin...                         Finley...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3442 9578 3450 9519 3423 9516 3422 9578
TIME...MOT...LOC 0533Z 265DEG 48KT 3433 9578

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Special weather statement, May 25, 11:58 PM CST, 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1258 AM CDT Sun May 26 2024

OKZ058-260615-
Ottawa OK-
1258 AM CDT Sun May 26 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN OTTAWA COUNTY
THROUGH 115 AM CDT...

At 1257 AM CDT, Doppler radar indicated a strong thunderstorm 4 miles
southeast of Baxter Springs, moving east at 50 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Baxter Springs...                 Quapaw...
Peoria...

This includes Interstate 44 between mile markers 314 and 324.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 500 AM CDT for northeastern
Oklahoma.

&&

LAT...LON 3686 9462 3685 9476 3700 9481 3700 9462
TIME...MOT...LOC 0557Z 255DEG 43KT 3696 9470

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

69

The radar

The Tulsa radar (KINX), 89 km away, was scanning. The volume nearest the first event began at 05:59 UTC.

Open the radar archive at this moment

Event by event

11 thunderstorm wind, 11 hail, 8 tornado. Local standard time, as filed.

Tornado, Benton

When
May 26, 12:01 AM CST to 12:21 AM CST
Where
Benton County, 1.39 mi NW of Cherokee City to 3.16 mi WNW of Decatur Arpt
Rating
EF3
Path length
6.1 mi
Path width
3,200 yd
Injuries
2 direct, 0 indirect
Property damage
$6.0 million
Reported by
NWS Storm Survey
Coordinates
36.314, -94.588

This is the second segment of a two-segment tornado. The tornado intensified and widened as it moved into Benton County, across Coon Hollow Road and Carlton Drive, where homes and outbuildings were destroyed and tree damage was extensive. Several homes were destroyed and trees were stubbed and debarked on Highway 102. The tornado then turned north-northeast, remained stationary for several minutes north of Highway 102 (based on radar data), and then dissipated near Mt Zion Road. About 60 homes and businesses were damaged or destroyed by the tornado. This tornado produced a tornadic debris signature from KINX, KSRX, and KSGF WSR-88Ds. Based on this damage, maximum estimated wind in this segment of the tornado was 145 to 155 mph.

Thunderstorm Wind, Benton

When
May 26, 12:02 AM CST to 12:06 AM CST
Where
Benton County, 0.52 mi WSW of Cherokee City to 1.77 mi E of Cherokee City
Measured
70 kt (81 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
36.297, -94.578

Strong thunderstorm wind damaged homes, damaged outbuildings, blew down trees, and snapped large tree limbs in a broad swath from near Cherokee City to several miles east of Cherokee City.

Tornado, Benton

When
May 26, 12:06 AM CST to 12:20 AM CST
Where
Benton County, 3.45 mi ENE of Cherokee City to 1.4 mi E of Decatur
Rating
EF2
Path length
5.4 mi
Path width
650 yd
Property damage
$2.0 million
Reported by
NWS Storm Survey
Coordinates
36.323, -94.515

This was an anticyclonic tornado that was occurring simultaneously with another strong tornado northwest of Decatur. This tornado developed just west of WPA Road, south of Falling Springs Road. It moved southeast destroying outbuildings, snapping numerous trees and power poles, and damaging homes through Iva Road. It then turned east, and then northeast as it approached Highway 59. Homes were damaged, storage buildings were destroyed, and numerous trees were snapped. It moved northeast and dissipated after crossing Little John Road. About 20 homes and businesses were damaged or destroyed by the tornado. This tornado produced a tornadic debris signature from the KINX, KSRX, and KSGF WSR-88Ds. Based on this damage, maximum estimated wind in the tornado was 120 to 130 mph.

Tornado, Benton

When
May 26, 12:23 AM CST to 12:28 AM CST
Where
Benton County, 2.27 mi NW of Vaughn to 1.19 mi NW of Centerton
Rating
EF1
Path length
2.3 mi
Path width
600 yd
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
36.345, -94.326

This tornado developed west of N Tycoon Road and moved northeast across Bush Road, and W Centerton Road. It damaged the roofs of homes and businesses, and uprooted trees. Based on this damage, maximum estimated wind in the tornado was 90 to 100 mph.

Tornado, Benton

When
May 26, 12:24 AM CST to 12:28 AM CST
Where
Benton County, 3.21 mi W of Vaughn to 3.7 mi NW of Vaughn
Rating
EF2
Path length
2.4 mi
Path width
1,500 yd
Property damage
$200,000
Reported by
NWS Storm Survey
Coordinates
36.328, -94.357

This tornado developed over Paw Paw Hollow, south of Byers Road. It moved northeast, turned to the north-northeast, and then finally to the north and dissipated north of Bethlehem Road. It severely damaged a home, damaged about eight other homes, destroyed outbuildings, and snapped or uprooted numerous trees. Based on this damage, maximum estimated wind in the tornado was 115 to 125 mph.

Hail, Benton

When
May 26, 12:36 AM CST
Where
Benton County, 4 mi N of Bella Vista
Measured
1 in hail
Reported by
Public
Coordinates
36.488, -94.230

Hail, Benton

When
May 26, 12:41 AM CST
Where
Benton County, 2 mi N of Bella Vista
Measured
1 in hail
Reported by
Public
Coordinates
36.459, -94.230

Thunderstorm Wind, Benton

When
May 26, 12:45 AM CST to 12:55 AM CST
Where
Benton County, 2.52 mi SW of Bella Vista to 2.66 mi W of Rogers Muni Arpt
Measured
83 kt (96 mph) estimated gust
Property damage
$20 million
Reported by
NWS Storm Survey
Coordinates
36.406, -94.264

Strong thunderstorm wind damaged hundreds of homes, blew down numerous power poles, and uprooted many trees in a broad swath from northwest of Bentonville, across much of Bentonville, to near Little Flock.

Tornado, Benton

When
May 26, 12:46 AM CST to 1:00 AM CST
Where
Benton County, 1.54 mi SE of Bentonville Muni Arp to 2.28 mi ESE of Rogers Muni Arpt
Rating
EF2
Path length
7.4 mi
Path width
3,000 yd
Property damage
$80 million
Reported by
NWS Storm Survey
Coordinates
36.334, -94.200

This tornado developed along SE Walton Blvd, west of SE Dodson Road. It quickly widened as it crossed I-49 moving to the southeast. The tornado continued to widen as it turned east, then east-northeast, crossing S Dixieland Road and Highway 94 at over 1.5 miles wide. It moved northeast after crossing N Arkansas Street, and dissipated in the hilly terrain east of Grambling Road. Nearly 600 homes and businesses were damaged or destroyed by this tornado, and thousands of trees were snapped or uprooted. Many power poles were snapped. Based on this damage, maximum estimated wind in the tornado was 115 to 125 mph.

Thunderstorm Wind, Benton

When
May 26, 12:52 AM CST
Where
Benton County, 0.71 mi E of Rogers Muni Arpt
Measured
54 kt (62 mph) measured gust
Reported by
AWOS
Coordinates
36.371, -94.107

The AWOS at the Rogers Municipal Airport measured 62 mph thunderstorm wind gusts.

Hail, Benton

When
May 26, 12:54 AM CST
Where
Benton County, 1 mi SW of Pea Ridge
Measured
0.75 in hail
Reported by
Public
Coordinates
36.440, -94.133

Hail, Benton

When
May 26, 12:58 AM CST
Where
Benton County, 2.16 mi NE of Bentonville
Measured
2.5 in hail
Property damage
$250,000
Reported by
Broadcast Media
Coordinates
36.395, -94.196

Tennis ball size hail damaged homes, businesses, and vehicles in and around Bentonville.

Thunderstorm Wind, Benton

When
May 26, 12:58 AM CST to 1:12 AM CST
Where
Benton County, 1.65 mi SSE of Bentonville Branch J to 1.01 mi ENE of Creech
Measured
78 kt (90 mph) estimated gust
Property damage
$300,000
Reported by
NWS Storm Survey
Coordinates
36.308, -94.109

Strong thunderstorm wind damaged homes, destroyed boat docks and outbuildings, blew down power poles, and uprooted many trees in a broad swath from southeastern Rogers to near Pleasure Heights.

Hail, Benton

When
May 26, 1:01 AM CST
Where
Benton County, 3 mi SW of Bentonville
Measured
0.75 in hail
Reported by
Public
Coordinates
36.339, -94.258

Thunderstorm Wind, Benton

When
May 26, 1:01 AM CST to 1:05 AM CST
Where
Benton County, 0.46 mi NW of Lowell to 1.16 mi WSW of Monte Ne
Measured
74 kt (85 mph) estimated gust
Property damage
$150,000
Reported by
NWS Storm Survey
Coordinates
36.255, -94.135

Strong thunderstorm wind damaged homes, destroyed outbuildings, blew down power poles, and uprooted trees in a broad swath from near Lowell to several miles east of Lowell.

Hail, Benton

When
May 26, 1:02 AM CST
Where
Benton County, 1.16 mi WNW of Rogers Muni Arpt
Measured
2 in hail
Property damage
$150,000
Reported by
Local Official
Coordinates
36.377, -94.139

Hail slightly larger than golf ball size damaged homes, businesses, and vehicles in and around Little Flock.

Hail, Benton

When
May 26, 1:02 AM CST
Where
Benton County, 1.14 mi S of Rogers Muni Arpt
Measured
2 in hail
Property damage
$200,000
Reported by
Broadcast Media
Coordinates
36.354, -94.118

Hail slightly larger than golf ball size damaged homes, businesses, and vehicles in and around Rogers.

Thunderstorm Wind, Benton

When
May 26, 1:05 AM CST
Where
Benton County, 0.66 mi N of Monte Ne
Measured
74 kt (85 mph) estimated gust
Deaths
1 direct, 0 indirect
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
36.289, -94.072

Strong thunderstorm wind blew down large trees, one of which fell through a manufactured home, killing one of its occupants.

Thunderstorm Wind, Benton

When
May 26, 1:09 AM CST to 1:17 AM CST
Where
Benton County, 3.06 mi W of Larue to 2.61 mi ENE of Larue
Measured
78 kt (90 mph) estimated gust
Property damage
$250,000
Reported by
NWS Storm Survey
Coordinates
36.321, -94.025

Strong thunderstorm wind damaged homes, destroyed boat docks and outbuildings, blew down power poles, and uprooted many trees in a broad swath from Beaver Shores to Rocky Branch.

Tornado, Benton

When
May 26, 1:10 AM CST to 1:16 AM CST
Where
Benton County, 1.32 mi SW of Wareagle to 0.18 mi ENE of Lookout
Rating
EF1
Path length
3.2 mi
Path width
300 yd
Property damage
$150,000
Reported by
NWS Storm Survey
Coordinates
36.255, -93.944

This tornado began approximately one mile south of War Eagle along County Road 303, where numerous trees were uprooted, with some large trunks snapped. The tornado moved northeast where it crossed Highway 12, damaging a mobile home, downing power lines and snapping and uprooting trees. The tornado then crossed Highway 127 where it uprooted trees onto homes, knocked down power lines, and snapped large trunks before dissipating. Based on this damage, maximum estimated wind in the tornado was 100 to 110 mph.

Thunderstorm Wind, Benton

When
May 26, 1:12 AM CST to 1:18 AM CST
Where
Benton County, 2.1 mi S of Larue to 0.78 mi WNW of Lookout
Measured
74 kt (85 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.290, -93.971

Strong thunderstorm wind uprooted numerous trees in several broad swaths within Hobbs State Park.

Hail, Washington

When
May 26, 1:15 AM CST
Where
Washington County, 1 mi NE of Tontitown
Measured
0.75 in hail
Reported by
Public
Coordinates
36.190, -94.217

Tornado, Benton

When
May 26, 1:16 AM CST to 1:20 AM CST
Where
Benton County, 1.47 mi WNW of Best to 1.55 mi NNE of Best
Rating
EF1
Path length
2 mi
Path width
450 yd
Continued into
Madison, Ar (TSA)
Reported by
NWS Storm Survey
Coordinates
36.241, -93.903

This is the first segment of a two-segment tornado. This tornado began in southeast Benton County near Highway 12, where it uprooted and snapped trees as it moved northeast toward the Benton/Madison County line. Based on this damage, maximum estimated wind in this segment of the tornado was 100 to 110 mph. The tornado continued into Madison County.

Hail, Carroll

When
May 26, 1:17 AM CST
Where
Carroll County, 3.2 mi N of Mundell
Measured
0.75 in hail
Reported by
Public
Coordinates
36.416, -93.841

Tornado, Madison

When
May 26, 1:20 AM CST to 1:29 AM CST
Where
Madison County, 4.16 mi WNW of Clifty to 5.05 mi WNW of Rockhouse
Rating
EF1
Path length
6.9 mi
Path width
500 yd
Property damage
$75,000
Reported by
NWS Storm Survey
Coordinates
36.251, -93.870

This is the second segment of a two-segment tornado. The tornado moved northeast into northern Madison County, crossing County Road 8315, where numerous trees were uprooted and snapped. The tornado continued northeast crossing Highway 127 north of Clifty, where it damaged outbuildings, downed power lines, uprooted trees and snapped some large trunks. The tornado crossed Highway 23 south of the Carroll County line, where it further uprooted trees before dissipating just east of the highway. Based on this damage, maximum estimated wind in this segment of the tornado was 100 to 110 mph.

Thunderstorm Wind, Madison

When
May 26, 1:20 AM CST to 1:22 AM CST
Where
Madison County, 3.33 mi W of Clifty to 2.46 mi W of Clifty
Measured
74 kt (85 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
36.239, -93.859

Strong thunderstorm wind uprooted trees and snapped numerous large tree limbs within a broad swath.

Hail, Carroll

When
May 26, 1:31 AM CST
Where
Carroll County, 4 mi SW of Grandview
Measured
1 in hail
Reported by
Public
Coordinates
36.389, -93.671

Thunderstorm Wind, Madison

When
May 26, 1:41 AM CST to 1:43 AM CST
Where
Madison County, 1.3 mi E of Forum to 0.18 mi NNW of Alabam
Measured
74 kt (85 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
36.181, -93.697

Strong thunderstorm wind uprooted trees and snapped numerous large tree limbs within a broad swath.

Hail, Carroll

When
May 26, 1:53 AM CST
Where
Carroll County, 1.1 mi ESE of Berryville
Measured
1 in hail
Reported by
Public
Coordinates
36.364, -93.552

Thunderstorm Wind, Carroll

When
May 26, 3:00 AM CST
Where
Carroll County, 1.81 mi ENE of Elk Ranch
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
36.440, -93.650

Strong thunderstorm wind snapped large tree limbs.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Thunderstorm Wind, Benton2024-05-2680FemaleMobile/Trailer HomeDirect

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2024Every state in 2024This day in weather historyThe tornado archive for Arkansas, 2024Warnings in Arkansas, May 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1184527, 1188911, 1184528, 1184529, 1184530, 1183471, 1183473, 1188994, 1184533, 1183474, 1183477, 1188768, 1188925, 1183478, 1188933, 1183476, 1188774, 1186798, 1188912, 1184534, 1188953, 1183957, 1184535, 1183492, 1184536, 1188127, 1183489, 1188133, 1183952, 1183495.